This time you should be able to view this on an Iphone or Ipad.
I am assembling my own private, so to speak, “treatment team” for recovery. This is because it turns out that to go to any facility for real no-drug no medication recovery, somewhere like Windhorse in Northampton, Massachusetts, or Cooper-Riis in NorthCarolina, you have essentially to be filthy rich. Neither place so much as returned my application email (supplication) once they knew I “only” had about — well, let’s just say that I could not afford their fees of up to $20,000 per month, and certainly not for the requisite six month program just to start with! So essentially, you have to be wealthy as Croesus in this country to get any help whatsoever to recover, or you are on your own.
Luckily a little family assistance does permit me to hire a few people to help me — which I know some people are not fortunate enough to do. So I did — I hired an art therapist this past week and I meet with her next thursday! This is something I really look forward to. While I do art daily, I do not usually express my feelings easily or spontaneously doing art. I have to think things through doing art. But i want to do it quickly and find out things or learn to let go and feel my way doing art. And I have never done art therapy, at all so I dunno even what it can offer, except that I cannot believe it won’t be helpful, esp now that I am done to 5mg Abilify as of Saturday. And no abilify at all by the following Saturday, if it turns out that I can tolerate the drop to nothing.
Now, I do take Geodon as well, so I think it will be fine. But we will see. So far so good. But I did say that I would take it more slowly if I ran into problems. Once the Abilify is out of my system, I will wait a little while, then start reducing the Geodon. No sense in waiting too long. If I have no difficulties apparent from the loss of Abilify, why wait? THEY thought i decompensated almost immediately at Yale New Haven Hospital from having “nothing on board.” My contention is that I decompensated due to the abuse I suffered at their hands, and as a result of their megadosing me with IM Haldol, torture for anyone.
That’s about all the news I have for now. And it is getting late so I’d better go to bed.
Oh, by the way, if the pictures look a bit different, it is because they are done with markers, copic markers for the most part, and not with colored pencils….So you are noticing my use of a different medium.
I just was released from the Yale New Haven Psychiatric Hospital and i regret to say that it was far from the kind and gentle “soft place to land” in a crisis that i remembered. Partly this was my fault, for wanting to not take the meds that i already knew would be forced on me, quite despite Dr Milstein’s assurance to my outside psychiatrist that he would never force meds or Zyprexa on me as “it doesnt work.”
No, I did not know that meds would be FORCED on me…Not until Robert Ostroff MD took over my care and made it clear he did not give a damn how I felt. He decided to punish me with massive doses of Haldol when I refused Zyprexa, and I know he is of an age to understand what he was doing. One, he is a Yale Physician, so he knew of the hearings in Congress back in the 70s where the Russian dissidents were complaining of TORTURE by Haldol injection, and where Congress actually decreed that the drug was in fact an instrument of torture when use on Russian citizens…He KNEW what he was doing to me, PUNISHING me. He just had the power to do it and could. So he did. He NEVER saw me to talk to me, NOT once. No, he just oversaw torture, and while Robert Milstein, MD (basically a good guy, if deluded into believing that psych meds are good for people) was supposedly on vacation, he too was available and did nothing to stop this. For that I do not forgive him…Or, I forgive him, but will never trust him to treat me again. No, I will never go back there.
In fact, I’m here to say that no hospital psychiatrist can be trusted when they promise not to force you to take drugs…that is what they are paid to do and are largely paid to believe in. It did me little good to try NOT to sound like i was ranting and raving esp when attempting to persuade either doctor or social worker in hospital to read Robert Whitaker’s ANATOMY OF AN EPIDEMIC or even borrow my copy of his MAD IN AMERICA, both books i find life and mind changing in a major way, even a year after i started reading them for the first time.
I dunno what to do though, in terms of meds. I function fine in between times in hospital, mostly. And so are the Abilify and Geodon helping or simply not Not preventing a relapse when it comes? There is reason to think that Geodon may be damaging my heart, slowly but surely. My EKG said something Dr Milstein refused to explain about a “probable infarct” but was that me, my heart or some general info on the EKG sheet? I wasnt allowed to look at it long enough and NO ONE answered my questions about it. Probably fearing i would stop taking the offending medication, which was true and i did anyway so they ought to have talked to me honestly.
But honesty is not a general policy in brutal psychiatric units where they restrain you, holding you down and bruise you to give you injections of Stat meds that are really ordered only because someone with the power to order them got angry and resentful…
I cannot sugarcoat my own demeanor during this stay. I was not a pleasant patient to anyone most of the time. And at the worst times i was likely considered horrendous. I screamed daily at the top of my lungs, i resisted their treatments physically and violently, i defecated on the floor of my room and even put handsful of shit across the walls, and apparently i even threw a cup of coffee at someone…though i do not remember doing this and the report may have been distorted by second hand information about me, coming back to me. But i was a horrible patient and one aide even called me, every chance he got, a dog, a pig, a swine….in covert secret ways, audible and openly but when no one else was around to hear him except the other aide who would back up his story that it never happened.
On the other hand, there were a few kind and compassionate understanding people who did not throw my smearing shit in my face or even take my calling them horrible names (bestowed on my vocabulary by a former friend who called me them) personally.
I need to enlist just such people for private duty help for the next relapse, if it should happen…but how? Ads on hospital cafeteria walls? How to vet the sign-uppers, so i do not get attendants that will abuse me in my own home? How to trust, and when, what they or references tell me? So many references are positive and therefore lies that they are tantamount to useless unless secretly negative!
Decisions decisions….must be made well before anyone is needed to help me at home….one to one, constant observation-plus!
Well, i am still recuperating, and worried about deep hip pain though seemingly improving is scary, reminding me of the avascular necrosis bout i had about five years ago. Was it meds induced? possibly because it healed magically in a month post radiographic dx, with a stay in psych hospital and change in those meds. But if i dont withdraw abruptly from, say, topamax or geodon, but slowly, will the hip pain continue, or evolve into worse than just, say, pain, but real bone destruction ans disability? Can i take any risks at all at age 60 with drugs that have no proven track record research wise, and seem to help me but may only being doing harm?